Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 104, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 13, 2016, 4:31 PM CDT for 5 counties in Illinois. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 4:31 PM CDT (21:31 UTC)
- Expired
- Jul 13, 2016, 5:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeWitt County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 4 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:50 PM CDT | TSTM WND DMG | Mount Pulaski, IL | POWER LINES DOWN IN TOWN AT VINE STREET |
| Jul 13, 4:50 PM CDT | TSTM WND DMG | W Lincoln, IL | NUMEROUS TREES DOWN ON WEST SIDE OF TOWN |
| Jul 13, 5:00 PM CDT | TSTM WND DMG | Waynesville, IL | LARGE TREE BRANCHES DOWN IN TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WUUS53 KILX 132131
SVRILX
ILC039-107-115-129-167-132215-
/O.NEW.KILX.SV.W.0104.160713T2131Z-160713T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
431 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN CENTRAL ILLINOIS...
NORTHEASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
EAST CENTRAL MENARD COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS...
WESTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
* UNTIL 515 PM CDT
* AT 431 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MASON CITY TO NEAR WILLIAMSVILLE...MOVING EAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...CLINTON...RIVERTON...MAROA...ATLANTA...MOUNT PULASKI...
WILLIAMSVILLE...WARRENSBURG...SAN JOSE...EMDEN...WAYNESVILLE...ELKHART...
LATHAM...KENNEY...MIDDLETOWN...HARTSBURG...CHESTNUT...CORNLAND...BEASON
AND SPAULDING.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 10.
INTERSTATE 55 BETWEEN MILE MARKERS 107 AND 141.
INTERSTATE 72 BETWEEN MILE MARKERS 107 AND 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4028 8926 4028 8900 3997 8889 3982 8957
4016 8960 4032 8960 4032 8927
TIME...MOT...LOC 2131Z 265DEG 34KT 4023 8964 3998 8959
HAIL...<.75IN
WIND...60MPH
$$
MILLER1 follow-up statement
821
WWUS53 KILX 132215
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
515 PM CDT WED JUL 13 2016
ILC039-107-115-129-167-132224-
/O.EXP.KILX.SV.W.0104.000000T0000Z-160713T2215Z/
LOGAN-SANGAMON-MENARD-MACON-DE WITT-
515 PM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR LOGAN...NORTHEASTERN
SANGAMON...EAST CENTRAL MENARD...NORTHWESTERN MACON AND WESTERN DE
WITT COUNTIES WILL EXPIRE AT 515 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL ILLINOIS.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN DEWITT COUNTY AND THE EASTERN HALF OF MACON COUNTY UNTIL 545 PM.
LAT...LON 4028 8926 4028 8900 3997 8889 3982 8957
4016 8960 4032 8960 4032 8927
TIME...MOT...LOC 2212Z 265DEG 34KT 4023 8964 3998 8959
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:06 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 13, 3:06 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 306 PM CDT WED JUL 13 2016 .SHORT TERM...(Tonight) ISSUED AT 305 PM CDT Wed Jul 13 2016 SPC issued a severe thunderstorm watch until 9 pm across our CWA. A cluster of strong to severe thunderstorms was over eastern parts of Vermilion, Edgar and Clark counties pushing ENE around 30 mph into IN. A large MCS with a line of strong to severe thunderstorms was pushing into far western IL near MS river valley from IA/MO. CAPES have risen to 3-4k J/kg across CWA ahead of the storms and 0-6 km bulk shear was increasing between 30-45 kts over western IL at mid afternoon near the storms. Dewpoints in the low to mid 70s and temps in the mid 80s to lower 90s was supporting these higher CAPES. Heat indices were 100-105F in southeast IL where more sunshine today and in the 90s over central IL. MCS is moving eastward around 30 mph and HRRR brings these thunderstorms east toward the IL/IN border by 00Z and then diminishing from west to east during mid/late evening. Pops were lowered overnight behind this MCS with lingering 30-50% chance pops over southeast IL while slight chances in central IL. Muggy lows overnight mostly in the lower 70s with some upper 60s nw of IL river. && .LONG TERM...(Thursday through Wednesday) ISSUED AT 305 PM CDT Wed Jul 13 2016 SPC day2 outlook has expanded the marginal risk of severe thunderstorms Thu afternoon to as far north as I-72. A frontal boundary over the upper MS river valley over nw parts of WI/IA is progged to track southeast across central IL Thu morning and thru southeast IL during Thu afternoon. Still some instability along and ahead of the front supporting marginal risk of severe storms south of I-72 Thu afternoon though coverage will be much lower than today. High Thu in the mid to upper 80s while dewpoints in the mid 60s nw over IL river valley, and lower 70s in southeast IL. Afternoon heat index values peak in mid 90s in southeast IL south of I-70. Lingered slight chance of showers/thunderstorms over southeast IL Thu night into Fri night closer to frontal boundary and some weak instability over southern IL. Cooler highs around 80F from I-74 north on Friday with mid 80s southeast of I-70. Saturday still looks dry across CWA with highs of 80-85F and dewpoints in the low to mid 60s. Have slight chance of showers/thunderstorms far nw CWA overnight Sat night ahead of approaching weather system moving into the upper Midwest. Most of our CWA should still be dry on Sat night though. Have 20-40% pops arriving on Sunday with the higher pops west of I-57. Seasonable highs Sunday in the mid to upper 80s while dewpoints rising into the lower 70s by Sunday afternoon so getting more humid again. Have chances of showers and thunderstorms continuing Sunday night through Monday night across CWA with slight pops on Tuesday especially in eastern IL. A strong 600 dm 500 mb high builds over the central plains early next week and have disturbances riding over top of it across central and southeast IL. Models expand this subtropical ridge eastward into IL by middle of next week as 500 mb heights rise above 594 dm by Wed, with heat and humidity increasing and having dry conditions Tue night and Wed. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1217 PM CDT Wed Jul 13 2016 Area of thunderstorms currently pushing east across Missouri, and is projected to move into west central Illinois toward mid- afternoon. Added in a TEMPO period at all TAF sites for the heavier storms, which may produce brief IFR conditions as they move through. Cold front is expected to arrive late Thursday morning, with a gradual wind shift toward the west-northwest. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...Geelhart
Hazardous weather outlook, Jul 13, 11:45 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1145 AM CDT WED JUL 13 2016 ILZ027>031-036>038-040>043-047>053-141100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1145 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING...MOVING EAST OUT OF MISSOURI. THE PRIMARY THREAT IS WITH DAMAGING WINDS. HOWEVER...A FEW STORMS MAY PRODUCE HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN TO THE AREA TO START NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. THE MOST LIKELY TIME FRAME IS BETWEEN 3 PM AND 8 PM. ILZ044>046-054>057-061-141100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 1145 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY DURING VERY LATE AFTERNOON INTO EVENING. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT...ALTHOUGH A FEW STORMS MAY PRODUCE HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL LINGER INTO EARLY THURSDAY. AFTER A COUPLE DAYS OF QUIET WEATHER... THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING. THE MOST LIKELY TIME FRAME IS BETWEEN 4 PM AND 9 PM. ILZ062-063-066>068-071>073-141100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1145 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE VERY LATE THIS AFTERNOON AND MORE LIKELY THIS EVENING. SOME OF THE STORMS HAVE THE POTENTIAL TO BE SEVERE...MAINLY THIS EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. HOWEVER...A FEW STORMS MAY PRODUCE HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL LINGER INTO FRIDAY. AFTER A BRIEF LULL ON SATURDAY...THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...MAINLY BETWEEN 5 PM AND 10 PM. GEELHART
In the hours before
Special weather statement, Jul 13, 1:29 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 129 PM CDT WED JUL 13 2016 ILZ045-046-055-057-131900- EDGAR-CHAMPAIGN-DOUGLAS-VERMILION- 129 PM CDT WED JUL 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERMILION... NORTHWESTERN EDGAR...SOUTHEASTERN CHAMPAIGN AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 200 PM CDT... AT 128 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOMER TO NEAR HINDSBORO. MOVEMENT WAS EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DANVILLE...ST. JOSEPH...TILTON...VILLA GROVE...CATLIN...OAKWOOD... SIDNEY...HOMER...NEWMAN...OGDEN...FAIRMOUNT...SIDELL...FITHIAN... CAMARGO...HUME...BROADLANDS...BROCTON...ALLERTON... MUNCIE AND INDIANOLA. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 194 AND 213. LAT...LON 4016 8762 3971 8786 3972 8825 4017 8799 TIME...MOT...LOC 1828Z 248DEG 13KT 4004 8794 3973 8817 GEELHART
Local storm report, Jul 13, 3:27 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
327 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 4 S BLUFFS 39.69N 90.53W
07/13/2016 SCOTT IL LAW ENFORCEMENT
TREES DOWN ACROSS IL ROUTE 100.
&&
JRPLocal storm report, Jul 13, 4:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
417 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG CHATHAM 39.67N 89.70W
07/13/2016 SANGAMON IL TRAINED SPOTTER
8 INCH DIAMETER TREE SNAPPED AT THE BASE AT 11 BUCKINGHAM
DRIVE.
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:53 AM CDT | Special Weather Statement | ILX | Morgan, Sangamon | 37 min |
| Jul 13, 9:19 AM CDT | Special Weather Statement | ILX | DeWitt | 26 min |
| Jul 13, 9:32 AM CDT | Special Weather Statement | ILX | Champaign | 43 min |
| Jul 13, 9:43 AM CDT | Special Weather Statement | ILX | DeWitt | 47 min |
| Jul 13, 1:29 PM CDT | Special Weather Statement | ILX | Douglas | 31 min |
| Jul 13, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 34 min |
| Jul 13, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 52 min |
| Jul 13, 2:58 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 47 min |
| Jul 13, 3:39 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 51 min |
| Jul 13, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon | 45 min |
| Jul 13, 3:50 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 40 min |
| Jul 13, 4:17 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 28 min |
| Jul 13, 4:24 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon, Shelby | 51 min |
| Jul 13, 4:30 PM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
| Jul 13, 4:36 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 54 min |
| Jul 13, 4:58 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt, Shelby | 47 min |
| Jul 13, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper, Richland | 44 min |
| Jul 13, 5:07 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Macon, Piatt | 38 min |
| Jul 13, 5:10 PM CDT | Flash Flood Warning | ILX | Clark, Edgar | 4 hr |
| Jul 13, 5:18 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 39 min |
| Jul 13, 5:21 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Clark, Coles, Cumberland, Douglas, Edgar and 1 more | 45 min |
| Jul 13, 5:26 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 34 min |
| Jul 13, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 65 min |
| Jul 13, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Edgar, Lawrence | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.